Arthritis

Outlander1956
Outlander1956 Member Posts: 2
edited 25. Nov 2021, 14:50 in Chat to our Helpline Team

Can you help please I’m a 65 years old I use to take gabapentin along with my co-codimals for my atharitis but doctor took me off gabapentin but I feel I need them what should I do as I got up yesterday morning in lot of pain in my legs and I was crying with pain

Comments

  • ToneBlues
    ToneBlues Member Posts: 94
    edited 25. Nov 2021, 14:23

    Hello @Outlander1956

    Welcome and thank you for contacting our online community.

    You tell us that you have arthritis and take co-codamol, and until recently gabapentin, but that recently your GP stopped the gabapentin and that you are now experiencing significant pain in your legs.

    Gabapentin can be given for nerve pain associated with arthritis. Did your GP explain why they had taken you off gabapentin? Were you having unwanted side-effects?

    Are you getting any other arthritis treatment - for example, anti-inflammatory drugs or DMARDS?

    I suggest that you tell your GP that your pain is very bad and that you need further help. Also it would be worth checking what they think is the cause of your pain - is it arthritis or something else.

    I do hope that you are able to sort out what is going on and get some relief for your pain.

    Very best wishes

    @ToneBlues - moderator

  • Hi Outlander1956,

    Thank you for posting on the Helpline forum. I am sorry to hear you are experiencing so much pain in your legs and you feel that this has become worse since stopping Gabapentin. ToneBlues has given a helpful response to your post.

    Yes, it sounds as if it would be good to talk things through with your GP and review your pain medication. It is also important to rule out other causes of your pain. We are not medically trained. Referral to a Pain Clinic may be worth considering. The right kind of exercise, a little and often, eating a healthy balanced diet and maintaining a healthy weight can all help to make a difference to how you feel. Referral to a physiotherapist for advice about exercise may be helpful too.

    If at any point you would like to talk things through informally and in confidence about your arthritis, you are welcome to call our Free Helpline on 0800 520 0520 weekdays 9am – 6pm.

    I hope the information given below will be of some help. 

    Best wishes,

    Fiona, Helpline Advisor 

  • Jules70
    Jules70 Member Posts: 65

    Hi I would definately speak to your GP ask for a medication review.I was given naproxen and cocodamol when i was first diagnosed with Arthritis and had a few cortizone injections in my knee.The injections sadly didnt work for me but they do for a lot of people.

    Ive had both my knees replaced this year due to severe oa and understand what a painful and disabling condition it is.

    I hope your GP is supportive and you get somewhere with them.

    Good Luck

  • frogmorton
    frogmorton Member Posts: 29,236

    I wonder why your GP took you off of the gabapentin🤔

    I am so sorry you are struggling so much now. It's not easy but you need to make an appointment and tell the Dr how much pain you are in and that you are crying with it. If you can have someone with you when you speak to the Dr it can give you confidence.

    In some areas you can be referred to pain clinics as the helplines have mentioned so you could also ask about that?

    ((()))

    Take care